Alert archive / Indiana / High Wind Warnings in 2006
High Wind Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind warning at Feb 16, 2006, 4:01 AM EST for 27 counties in Indiana. It took effect at Feb 16, 2006, 6:00 PM EST. It was in force for 2 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 4:01 AM EST (09:01 UTC)
- In effect from
- Feb 16, 2006, 6:00 PM EST
- Expired
- Feb 16, 2006, 8:08 PM EST
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 7:25 PM EST | TSTM WND DMG | Camden, IN | SEVERAL HIGHWAY SIGNS DOWN ACROSS CARROLL COUNTY. |
| Feb 16, 7:45 PM EST | TSTM WND DMG | 7 Nnw Crawfordsville, IN | TREE DOWNED. |
| Feb 16, 7:46 PM EST | TSTM WND GST 65 | 3 S Terre Haute, IN | REPORTED 3 MILES SOUTH OF INTERSTATE 70 AND 2 MILES EAST OF US41. |
| Feb 16, 7:50 PM EST | HAIL 0.75 | 3 S Terre Haute, IN | |
| Feb 16, 7:55 PM EST | TSTM WND DMG | 3 E Terre Haute, IN | CHURCH DAMAGED NEAR STATE ROAD 46 AND HULMAN DRIVE. |
| Feb 16, 7:58 PM EST | FUNNEL CLOUD | Terre Haute, IN | |
| Feb 16, 7:58 PM EST | TSTM WND DMG | Terre Haute, IN | IVY TECH BUILDING ROOF DAMAGED. |
| Feb 16, 7:58 PM EST | TSTM WND DMG | Terre Haute, IN | ROOF DAMAGE AT THE TERRE HAUTE AIRPORT. |
| Feb 16, 7:59 PM EST | TSTM WND GST 60 | Seelyville, IN | |
| Feb 16, 8:07 PM EST | TSTM WND GST 55 | 3 Sw Lebanon, IN | REPORTED AT COUNTY ROAD 275W AND 200S. |
| Feb 16, 8:10 PM EST | TSTM WND DMG | Brazil, IN | TREES DOWN AT SCATTERED LOCATIONS IN CLAY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 623 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 160901 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 401 AM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-161715- /O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/ /O.NEW.KIND.HW.W.0001.060216T2300Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 401 AM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND WILL INCREASE THROUGHOUT TODAY. BY LATER THIS EVENING WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. WIND WILL INCREASE TO SPEEDS OF 35 TO 40 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ060>065-067>072-161715- /O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/ /O.NEW.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 401 AM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND WILL INCREASE THOUGH THE DAY TODAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KIND 161904 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 204 PM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-170600- /O.CON.KIND.HW.W.0001.060216T2300Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 204 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. A COLD FRONT WILL PASS LATER THIS EVENING. AS THE FRONT PASSES AND FOR A FEW HOURS THEREAFTER, WEST NORTHWEST WINDS SUSTAINED AT OVER 30 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. THE GREATEST RISK FOR NON-THUNDERSTORM WIND GUSTS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ060>065-067>072-170600- /O.CON.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 204 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 170108 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 PM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-170915- /O.CAN.KIND.HW.W.0001.000000T0000Z-060217T1100Z/ /O.EXA.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 808 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS REPLACED THE HIGH WIND WARNING WITH A WIND ADVISORY. THE WIND ADVISORY IS IN EFFECT UNTIL 6 AM EST FRIDAY. STRONG WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 MPH WILL BE POSSIBLE TONIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 900 PM EST AND 300 AM EST. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ INZ060>065-067>072-170915- /O.CON.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 808 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Feb 16, 4:00 AM EST, 1 minute earlier.
Area forecast discussion, Feb 16, 4:00 AM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST THU FEB 16 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... ...VERY STRONG WIND THIS EVENING AND OVERNIGHT... .DISCUSSION...FORECAST FOCUS WILL BE ON THE SHORT TERM TODAY UNTIL FRIDAY MORNING. MODELS ARE IN AGREEMENT TODAY AND WILL USE A BLEND.SCATTERED THUNDERSTORMS ARE MAKING THEIR WAY THROUGH CENTRAL INDIANA THIS MORNING. LIGHTNING PLOT SHOWING SOME INCREASE IN STRIKES AND IR SAT SHOWS COOLING CLOUD TOPS IN IL SO WILL CONTINUE WITH MENTION OF TSRA IN THE GRIDS. ...SEVERE POTENTIAL THIS EVENING... BY THIS AFTERNOON SFC LOW MOVES NE FROM TX TO CENTRAL IL AND DEEPENS. VERY STRONG SHEAR IS PRESENT BY THIS AFTERNOON. MAIN CONVECTIVE MODE WILL BE A SQUALL LINE VERY CLOSE TO THE COLD FRONT WITH DAMAGING WINDS THE BIGGEST THREAT. TIME HEIGHT SECTIONS AND BUFKIT SOUNDINGS SHOW VERY STRONG WIND...60+ KTS AT H85 ON UP...AS GRADIENT TIGHTENS THIS AFTERNOON WHEN SFC LOW DEEPENS. AS SOUTHERLY WINDS BRING IN MORE WARM MOIST AIR...ATMS WL DESTABLIZE ENOUGH FOR LIS TO GET TO THE 0 TO -1 RANGE LATER THIS EVENING. EXPECT SQUALL LINE TO BE IN THE WESTERN PORTION OF CWA BY AROUND 8PM AND OUT OF THE EASTERN PORTION OF CWA BEFORE MIDNIGHT. ...WIND TONIGHT AND OVERNIGHT... SFC LOW AND ASSOCIATED CDFNT WILL BE PUSHED THROUGH VERY QUICKLY TONIGHT ON THE NOSE OF A 150-200KT H25 JET. CONCERN WITH HIGH WIND COME FROM SEVERAL FACTORS. GRADIENT TIGHTENING WILL DEFINITELY CONTRIBUTE TO INCREASE IN WIND. OTHER THING ARE THE SHARP DRY AIR INTRUSION ALOFT. AS UPPER LEVEL WINDS INCREASE THESE WILL BEGIN TO MIX DOWN INTO THE LOWER ATMS. BUFKIT MOMENTUM XFER SHOWS AROUND 48KTS AT MIDNIGHT. ALSO AIDING IS THE VERY STRONG SUBSIDENCE POST FRONTAL. WITH ALL OF THESE THINGS COMING TOGETHER...WILL UPGRADE THE NORTHERN 2/3 OF THE CWA TO HIGH WIND WARNING. SINCE SOUTHERN 2/3 ARE A LITTLE MORE DISPLACED FROM THE CORE OF THE HIGHER WINDS WILL GO WITH AN ADVISORY THERE. IN THE EXTENDED SATURDAY THROUGH WEDNESDAY...QUIET WEATHER FOR THE MOST PART. AN UPPER DISTURBANCE ON MONDAY MAY BRING A CHANCE OF SNOW. ANOTHER SYSTEM APPROACHING FROM THE SOUTH ON WED EVEN MAY BRING ANOTHER SHOT OF SNOW. OTHERWISE NO BIG CHANGES TO THE EXTENDED PDS. && .IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING NORTHERN 2/3 CWA...WIND ADVISORY SOUTHERN 1/3 CWA. && SALLY
Hazardous weather outlook, Feb 15, 1:14 PM EST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 114 PM EST WED FEB 15 2006 INZ021-028>031-035>049-051>057-060>065-067>072-161815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 114 PM EST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WARM FRONT WILL BRING RAIN AND ISOLATED THUNDERSTORMS TO CENTRAL INDIANA TONIGHT. HEAVY RAIN IS POSSIBLE. OTHERWISE...THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING BOTH HIGH WINDS AND A CHANCE OF SEVERE THUNDERSTORMS TO CENTRAL INDIANA FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT. ISOLATED TORNADOES WILL EVEN BE POSSIBLE. ALSO...HEAVY RAIN TOMORROW AND TOMORROW NIGHT COULD TRIGGER LOWLAND FLOODING. STARTING FRIDAY...EXPECT RELATIVELY TRANQUIL WEATHER THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:01 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 21 hr |
Nearby
High Wind Warnings in Indiana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.